Taking very low dose less than 25 mg. Initially too groggy next day so stopped. Decided to give another try due to insomnia. Also depression. Started with even lower dose, titrating up slowly. Less grogginess but after a few days less effective for sleep so kept increasing very gradually. After 10 days started getting weird, agitated, anxious, foggy (not quite groggy), almost zombie-like feelings throughout the day. Some short periods of mild dizziness. Also vacillating between days of increased agitation/anxiety/depression/lethargy, and some days of feeling modestly better - unpredictably. I've heard that many anti-depressants have similar side effects initially which wear off over time. So I decided to try to push through this period - it's now been 3 weeks and continuing (no longer increasing dose,still just under 25 mg). How much time should I give it? Any thoughts? By the way, I am very hypersensitive to anti-depressants and even supplements with anti-depressant activity, can't take them - similar side effects as described but much more intense.
Mat54; Yes normally these type of side effects do go away but it's harder when the dose keeps changing when you get used to the dose and increase it then it makes you feel like you did when you started it. You have to try and let it regulate in your body. Could be that you are even more sensitive and might need to talk to the doctor again and let the doctor know what has been going on.
Your side effects sound like you could be experiencing the effects of the active metabolite of Trazodone which is a stimulant called mcpp. It is a research chemical used to induce anxiety and headaches and some people metabolise more of the Trazodone into this than others. A quick Google search for mcpp Trazodone will help. I personally cannot tolerate Trazodone and believe there is newer and better medication nowadays.
I have been on Trazodone for years. I'm allowed to take 2 100mg a night. But rarely do, usually I will take one, because of the groggy ness the next day. And feeling weird.
So in my opinion, and experience, NO it does not subside over time. ..sorry...
I actually hate it, only take if very desperate, and need to get up early, because of my insomnia. ... :(
Are you still taking trazodone? How are you doing and did the side effects subside? I just started taking 25mg of trazodone at night for anxiety. I’m on week two and, like you, I’m experiencing brain fog. I also go between feeling OK one day to anxious and super tired the next, rinse and repeat.
Just wondering if the side effects went away for you. I am sensitive to SSRIs or stimulant like coffee (even sugar makes me anxious sometimes).
Hope you’re feeling better.
My husband just started on 50 mgs the other day and got the diarrhea side effect has anyone got that one and how long does it usually last. Just called the doctor as well. No answer yet. He was up all night eating in and out of sleep so she is trying to help with being able to sleep and not eat at night. That part is working now this. Ugggg. Just to know if there is a light at the end of the tunnel.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2009 • 14 answers
Posted 17 Jan 2012 • 3 answers
Reflex Sympathetic Dystrophy Syndrome - Did anyone see Dr OZ with Paula Abdul talking about RDS for?
Posted 24 May 2012 • 8 answers
Posted 16 Nov 2012 • 2 answers
Reflex Sympathetic Dystrophy Syndrome - I have had rsd four times or what you could call flare up's?
Posted 31 Oct 2015 • 1 answer